MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFCSIG CEM FEM STEM5DG13X130MM; SIGMA REVISION IMPLANT : KNEE STEMS

DEPUY ORTHOPAEDICS INC US PFCSIG CEM FEM STEM5DG13X130MM; SIGMA REVISION IMPLANT : KNEE STEMS
Catalog Number 960731
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Radiographs of a patient who underwent revision tkr 3 years back.At present she presented a failed implant with a bolt and stem junction.Its seems to be broken.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the patient had difficulty in walking and felt severe pain in the affected area.When screening was done at the hospital, the bolt and stem was found to be broken.Post screening, broken implants were removed on (b)(6) 2024 during which the patient was found to have severe bone loss due to metallosis.Because of bone loss, distal femur lps re-revision was done on (b)(6) 2024.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 if information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: radiographs of a patient who underwent revision tkr 3 years back.At present she presented a failed implant with a bolt and stem junction.Its seems to be broken.Photo investigation: the photo/x-ray investigation revealed the distal portion of the pfcsig cem fem stem5dg13x130mm fractured, including the edge of the stem, the retaining ring and the collar of device.On the x-ray, fracture can be observed near the femoral component.Additionally, broken fragments were observed near the organic debris.Potential cause for the fracture or damage observed on the components of the device (including femoral stem, capture ring, adaptor/spacer, and cam post) can be traced to a component failure, as these can be fractured as a consequence of the bolt fracturing and most likely due to overloading.However, consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The overall complaint was confirmed as the observed condition of the pfcsig cem fem stem5dg13x130mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Product return investigation: the product was returned to j&j medtech orthopaedics for evaluation and was examined through stereomicroscopy and scanning electron microscopy by the r&d and testing team.Visual inspection revealed the edge body of the stem and the threads' collar fractured with the more smeared or ripped off appearance.Broken fragments, including the retaining metal ring, were not returned for evaluation.Furthermore, pfcsig cem fem stem5dg13x130mm had deep scratches near the fracture area and across the stem's body, most likely due to combination of the device making contact with the other metal implants/instruments and due to the extraction process.Some of the device information was not legible as a consequence of the scratches observed.Potential cause for the fracture or damage observed on the components of the device (including femoral stem, capture ring, adaptor/spacer, and cam post) can be traced to a component failure, as these had fractured as a consequence of the bolt fracturing and most likely due to overloading.There was no evidence of inclusions or other defects on the bolt that could have contributed to crack initiation or propagation.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.A manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.If the lot/serial number becomes available, the record will be re-assessed.The overall complaint was confirmed as the observed condition of the pfcsig cem fem stem5dg13x130mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was able to be retrieved for this device.If the lot/serial number becomes available, the record will be re-assessed.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: d9 (date device returned to manufacturer).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PFCSIG CEM FEM STEM5DG13X130MM
Common Device Name
SIGMA REVISION IMPLANT : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19927431
Report Number1818910-2024-16935
Device Sequence Number2797743
Product Code JWH
UDI-Device Identifier10603295233787
UDI-Public(01)10603295233787(10)NB122383
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/07/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number960731
Device Lot NumberNB122383
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer08/09/2024
08/20/2024
08/20/2024
10/07/2024
10/17/2024
03/12/2025
03/21/2025
05/19/2025
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/22/2024
08/28/2024
09/02/2024
10/08/2024
10/18/2024
03/13/2025
03/24/2025
05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC SIGMA FEM STEM BOLT; UNK KNEE FEMORAL SIGMA; UNK KNEE TIBIAL INSERT SIGMA; UNK KNEE TIBIAL TRAY SIGMA; UNKNOWN KNEE TIBIAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown